Alert archive / Illinois / Flash Flood Warnings in 2015

Flash Flood Warning 28, NWS Chicago, IL

July 11, 2015Ford County, Iroquois County, Livingston County, Illinois

NWS Chicago, IL issued this flash flood warning at Jul 11, 2015, 8:01 PM CDT for Ford County, Iroquois County, Livingston County, Illinois. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2015, 8:01 PM CDT (01:01 UTC)
Expired
Jul 12, 2015, 2:00 AM CDT
In force
6 hr
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Flood severity
None

Counties Ford County, IL, Iroquois County, IL, Livingston County, IL

The radar

The Chicago radar (KLOT), 90 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 8:15 PM CDTFLASH FLOODSaunemin, ILLIVINGSTON COUNTY SHERIFF HAS GOTTEN NUMEROUS CALLS ABOUT ROADS FLOODED AND NOT PASSABLE
Jul 11, 9:15 PM CDTFLASH FLOOD1 E Kempton, ILCOUNTY SHERIFF REPORTS ROUTE 115 FLOODED IN NUMEROUS LOCATIONS BETWEEN ROUTE 116 AND THE NORTH COUNTY LINE.
Jul 11, 10:18 PM CDTFLASH FLOODWatseka, ILREPORTS OF FLASHING FLOODING ACROSS MUCH OF THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2015-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1094 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2015-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 240 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1094 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
865 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
240 m²/s²
0-3 km storm-relative helicity
371 m²/s²
Significant tornado parameter
0.9
Supercell composite
7.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

285 
WGUS53 KLOT 120101
FFWLOT
ILC053-075-105-120700-
/O.NEW.KLOT.FF.W.0028.150712T0101Z-150712T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
801 PM CDT SAT JUL 11 2015

THE NATIONAL WEATHER SERVICE IN CHICAGO  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL FORD COUNTY IN EAST CENTRAL ILLINOIS...
  SOUTHEASTERN LIVINGSTON COUNTY IN CENTRAL ILLINOIS...
  IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...

* UNTIL 200 AM CDT SUNDAY
    
* AT 759 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE 
  ALREADY FALLEN ACROSS PORTIONS OF THE WARNING AREA. FLASH FLOODING 
  IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  PONTIAC...WATSEKA...FAIRBURY...PIPER CITY...STOCKLAND...GILMAN...
  CLIFTON...ONARGA...MILFORD...FORREST...CHATSWORTH...SHELDON...
  ASHKUM...CULLOM...CRESCENT CITY...DANFORTH...SAUNEMIN...
  MARTINTON...BEAVERVILLE AND WOODLAND.

INCLUDING THE FOLLOWING INTERSTATES...
 I-55 BETWEEN MILE MARKERS 202 AND 206.
 I-57 BETWEEN MILE MARKERS 276 AND 298.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 4074 8858 4098 8863 4095 8753 4056 8753

$$

BIRK
4 follow-up statements
658 
WGUS73 KLOT 120233
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
933 PM CDT SAT JUL 11 2015

ILC053-075-105-120700-
/O.CON.KLOT.FF.W.0028.000000T0000Z-150712T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORD IL-LIVINGSTON IL-IROQUOIS IL-
933 PM CDT SAT JUL 11 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR
NORTH CENTRAL FORD...SOUTHEASTERN LIVINGSTON AND IROQUOIS COUNTIES...

AT 928 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
TORRENTIAL RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATES 
THAT A SWATH OF LOCALLY 2 TO 3 INCHES OF RAIN HAS FALLEN SINCE 7 PM 
FROM NEAR PONTIAC EAST ROUGHLY PARALLEL TO STATE ROUTES 24 AND 52 
INTO NORTHERN IROQUOIS COUNTY. THUNDERSTORMS HAVE OR WILL END VERY 
SOON IN LIVIGNSTON AND NORTHERN FORD COUNTIES...HOWEVER WILL 
CONTINUE THROUGH 11 PM OVER IROQUOIS COUNTY WHERE AN ADDITIONAL 2 TO 
LOCALLY 3 INCHES OF RAIN COULD FALL. 

LAW ENFORCEMENT OFFICIALS REPORT NUMEROUS ROADS FLOODED AND 
IMPASSABLE ALREADY...ADDITIONAL FLASH FLOODING IS LIKELY INTO 
TONIGHT. 

INCLUDING THE FOLLOWING INTERSTATES...
 I-55 BETWEEN MILE MARKERS 202 AND 206.
 I-57 BETWEEN MILE MARKERS 276 AND 298.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 4074 8858 4098 8863 4095 8753 4056 8753

$$

IZZI
116 
WGUS73 KLOT 120407
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1107 PM CDT SAT JUL 11 2015

ILC053-075-105-120700-
/O.CON.KLOT.FF.W.0028.000000T0000Z-150712T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORD IL-LIVINGSTON IL-IROQUOIS IL-
1107 PM CDT SAT JUL 11 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR
NORTH CENTRAL FORD...SOUTHEASTERN LIVINGSTON AND IROQUOIS COUNTIES...

AT 1059 PM CDT...DOPPLER RADAR INDICATED THAT THUNDERSTORMS...WHICH 
WERE PRODUCING HEAVY RAIN...WERE COMING TO AN END ACROSS THE WARNED 
AREA. HOWEVER...WITH UP TO 3 INCHES OF RAINFALL OCCURRING ACROSS THE 
AREA SINCE 7 PM...RUNOFF CONTINUES TO RESULT IN FLOODING ACROSS THE 
AREA. THERE ARE NUMEROUS REPORTS OF FLOODED ROADS ACROSS MUCH OF 
THE WARNED AREA.  

INCLUDING THE FOLLOWING INTERSTATES...
 I-55 BETWEEN MILE MARKERS 202 AND 206.
 I-57 BETWEEN MILE MARKERS 276 AND 298.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 4074 8858 4098 8863 4095 8753 4056 8753

$$

BIRK
541 
WGUS73 KLOT 120531
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1231 AM CDT SUN JUL 12 2015

ILC053-075-105-120700-
/O.CON.KLOT.FF.W.0028.000000T0000Z-150712T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORD IL-LIVINGSTON IL-IROQUOIS IL-
1231 AM CDT SUN JUL 12 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR
NORTH CENTRAL FORD...SOUTHEASTERN LIVINGSTON AND IROQUOIS COUNTIES...

AT 1228 AM CDT...DOPPLER RADAR INDICATED THAT PRECIPITATION HAD 
ENDED ACROSS THE WARNED AREA BUT AROUND THREE INCHES OF RAIN HAD 
FALLEN. RUNOFF CONTINUES TO RESULT IN FLOODING ACROSS THE AREA. 
THERE ARE NUMEROUS REPORTS OF FLOODED ROADS ACROSS MUCH OF THE 
WARNED AREA.  

INCLUDING THE FOLLOWING INTERSTATES...
 I-55 BETWEEN MILE MARKERS 202 AND 206.
 I-57 BETWEEN MILE MARKERS 276 AND 298.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 4074 8858 4098 8863 4095 8753 4056 8753

$$

MDB
987 
WGUS73 KLOT 120705
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
205 AM CDT SUN JUL 12 2015

ILC053-075-105-120714-
/O.EXP.KLOT.FF.W.0028.000000T0000Z-150712T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORD IL-LIVINGSTON IL-IROQUOIS IL-
205 AM CDT SUN JUL 12 2015

...THE FLASH FLOOD WARNING FOR NORTH CENTRAL FORD...SOUTHEASTERN
LIVINGSTON AND IROQUOIS COUNTIES HAS EXPIRED...

THE HEAVY RAIN HAS ENDED...BUT AREAL FLOODING CONTINUES. THE FLASH 
FLOOD WARNING HAS BEEN REPLACED WITH AN AREAL FLOOD WARNING WHICH IS 
IN EFFECT UNTIL 1100 AM CDT. 

LAT...LON 4074 8858 4098 8863 4095 8753 4056 8753

$$

MDB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 6:51 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, Jul 11, 6:51 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
651 PM CDT SAT JUL 11 2015

.SHORT TERM...
324 PM CDT

TONIGHT THROUGH SUNDAY...

MAIN FOCUS FOR NEAR TERM PORTION OF FORECAST IS ON POTENTIAL...
TIMING AND AREAL COVERAGE OF SHOWERS AND THUNDERSTORMS AND THEIR
POTENTIAL FOR PRODUCING HEAVY RAINFALL AND/OR SEVERE WEATHER.

MID-LEVEL SHORT WAVE AND EMBEDDED MCV WERE MOVING EAST ACROSS
NORTHERN IL THIS AFTERNOON...WITH GRADUALLY WEAKENING AREA OF
LIGHT RAIN GENERALLY ALONG/NORTH OF THE INTERSTATE 80 CORRIDOR.
THIS AREA HAS BEEN KEPT CLOUDY...COOLER AND MUCH MORE STABLE THAN
WESTERN AND CENTRAL ILLINOIS WHICH IS CLOSER TO SURFACE WARM FRONT
ACROSS IA-SOUTHERN IL. ISOLATED SEVERE THUNDERSTORMS CURRENTLY
FROM NEAR PIA/BMI SOUTHWESTWARD LOOK TO LARGELY MISS THE WFO LOT
CWA OVER THE NEXT FEW HOURS...THOUGH A STRONG STORM STILL POSSIBLE
ALONG ILX/LOT BORDER AREA THIS AFTERNOON AND LIVINGSTON...FORD AND
IROQUOIS COUNTIES REMAIN WITHIN NORTHERN EDGE OF SEVERE
THUNDERSTORM WATCH 402 UNTIL 8 PM CDT. FARTHER NORTH...PATCHY
LIGHT RAIN WILL CONTINUE INTO EARLY EVENING AS MID-LEVEL VORT
MOVES THROUGH. HEAVY RAINFALL HAS NOT MATERIALIZED OVER OUR CWA
GIVEN THE EVOLUTION OF THE MCS TODAY...WITH RADAR RAINFALL
ESTIMATES OF GENERALLY LESS THAN 0.30" EVEN WHERE MOST ORGANIZED
RAIN HAS FALLEN OVER FAR SOUTHWEST PORTION OF THE FORECAST AREA.

MOST OF THE HIGH-RES CONVECTION-ALLOWING GUIDANCE FOCUSES ANY
REDEVELOPMENT LATE THIS AFTERNOON AND EVENING FROM SOUTHERN IA
INTO NORTHEAST MO AND CENTRAL IL...ALONG AND NORTH OF TODAYS
OUTFLOW/DIFFERENTIAL HEATING ENHANCED BOUNDARY AND WARM FRONTAL
ZONE. THIS IS IN REGION OF 25-ISH KT WEST-SOUTHWEST LOW LEVEL FLOW
ATOP FRONTAL ZONE...IN REGION OF 1.60-1.75" PWATS PER UPSTREAM 12Z
RAOBS AND ILX 18Z LAUNCH. WHILE STRONGER MID-LEVEL FORCING PASSES
MAINLY NORTH OF THE AREA OVERNIGHT WITH SHORT WAVE MOVING ACROSS
THE UPPER MISSISSIPPI VALLEY...DEEP FORCING IS SOMEWHAT
DISCONNECTED... THOUGH IT APPEARS THE LOW LEVEL FRONTAL ZONE AND
ASSOCIATED MOISTURE/INSTABILITY GRADIENT WILL REMAIN MORE OF A
FOCUS OVERNIGHT. VARIOUS RUNS OF HIGH-RES
ARW...NMM...HRRR...ETC...SUGGEST GREATEST THREAT MAY BE JUST OFF
TO THE SOUTH/SOUTHWEST OF THE CWA AND HAVE CONCENTRATED HIGHEST
POPS ACROSS THE SOUTHERN PART OF THE FORECAST AREA TONIGHT.
WITHOUT HEAVY RAINFALL OCCURRING SO FAR TODAY...AND WITH THE BEST
POTENTIAL FOR HEAVY RAINFALL EXPECTED JUST WEST AND SOUTHWEST OF
THE AREA INTO TONIGHT HAVE HELD OFF ON ANY FLASH FLOOD WATCH AT
THIS TIME.

ON SUNDAY...SHORT WAVE CURRENTLY OVER THE UPPER MISSISSIPPI
VALLEY TRACKS TO THE EAST-SOUTHEAST DURING THE MORNING WITH LITTLE
IN THE WAY OF CONCENTRATED FORCING APPARENT DURING THE DAY. EVEN
SO...THE SURFACE WARM FRONT DOES LIFT NORTH ACROSS THE FORECAST
AREA BY THE AFTERNOON...AND FORECAST SOUNDINGS INDICATE A
MODERATELY UNSTABLE THOUGH WEAKLY CAPPED AIR MASS BY AFTERNOON. A
SLIGHT SOUTHEAST COMPONENT TO LOW LEVEL WINDS NORTH OF THE WARM
FRONT WILL LIKELY AID IN DEVELOPMENT OF A MODEST LAKE
BREEZE...WHICH ALONG WITH WEAK LOW LEVEL CONVERGENCE ALONG THE
WARM FRONT ITSELF COULD ACT AS TRIGGERS FOR ISOLATED
THUNDERSTORMS...AND HAVE MAINTAINED SLIGHT CHANCE POPS THROUGH THE
DAY. GREATER POTENTIAL APPEARS TO DEVELOP SUNDAY NIGHT AS
DISCUSSED IN LONG TERM AFD. AREA IS IN SPC DAY 2 SLIGHT RISK...
AND ANY ISOLATED STORMS THAT WERE TO FORM SUNDAY AFTERNOON WOULD
CERTAINLY HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER...IN
ADDITION TO HEAVY RAINFALL.

TEMPS LOOK TO BE FAIRLY WARM SUNDAY...THOUGH MORNING CLOUD COVER
AND PRESENCE OF LAKE BREEZE ALONG ESPECIALLY THE IL SHORE
COMPLICATE THINGS SLIGHTLY. LOW LEVEL THERMAL FIELDS SUPPORT UPPER
80S...CLOSE TO 90 ALONG/SOUTH OF WARM FRONT...WITH MID 80S FARTHER
NORTHEAST AND UPPER 70S ALONG THE LAKE SHORE.

RATZER

&&

.LONG TERM...

SUNDAY NIGHT THROUGH SATURDAY...

300 PM...FORECAST CONCERNS INCLUDE THUNDERSTORM CHANCES THROUGH
TUESDAY NIGHT...THEN AGAIN LATER NEXT WEEK...HEAVY RAIN POTENTIAL
LATE SUNDAY NIGHT/MONDAY MORNING...HIGH TEMPS MONDAY AND THEN HIGH
TEMPS AGAIN NEXT FRIDAY/SATURDAY.

GUIDANCE HAS BEEN IN FAIR AGREEMENT OVER THE PAST 24 HOURS WITH
THUNDERSTORMS DEVELOPING WITH AN UPPER WAVE ACROSS THE MIDWEST
SUNDAY AFTERNOON INTO SUNDAY EVENING...WITH THIS ACTIVITY MOVING
SOUTHEAST INTO NORTHERN IL EITHER LATE SUNDAY EVENING OR INTO EARLY
MONDAY MORNING. WHILE THIS OVERALL TREND STILL LOOKS REASONABLE...
CONFIDENCE REMAINS LOW REGARDING TIMING/LOCATION. NEVERTHELESS...
DID BUMP POPS UP TO LIKELY DURING THIS TIME PERIOD AND INCLUDED
HEAVY RAIN MENTION. DEPENDING ON THE EVOLUTION OF THIS SYSTEM...
ALSO POSSIBLE FOR STRONG/SEVERE WINDS WITH ANY LINE OF STORMS
EARLY MONDAY MORNING.

ASSUMING CONVECTIVE ACTIVITY DOES AFFECT SOME OF THE AREA BY MONDAY
MORNING...THAT LOWERS CONFIDENCE FOR HOW SOON PRECIP ENDS...CLOUDS
CLEAR AND HOW MUCH TEMPS WARM MONDAY AFTERNOON AND HOW UNSTABLE
CONDITIONS BECOME. OPTED NOT TO MAKE MANY CHANGES FOR MONDAY...
LEAVING TEMPS GENERALLY MID 80S NORTH/UPPER 80S SOUTH...AGAIN ALL
DEPENDENT ON CLEARING TRENDS. AS FOR CONVECTIVE TRENDS...OPTED TO
KEEP JUST CHANCE POPS MONDAY AFTERNOON/EVENING. IF MORNING PRECIP
AND CLOUDS TAKE LONGER TO CLEAR WITH HIGHS NOT BEING REACHED UNTIL
LATE AFTERNOON...POSSIBLE MUCH OF THE AFTERNOON COULD END UP DRY.
CONVERSELY...FASTER CLEARING...HIGHER TEMPS AND POTENTIAL FOR NEW
THUNDERSTORMS BY MID AFTERNOON. WEAKER WIND FIELD MAY ALSO ALLOW A
LAKE BREEZE TO FORM...WHICH MAY AID THUNDERSTORMS DEVELOPMENT.
MONDAY WILL ALSO BE VERY HUMID WITH DEWPOINTS IN THE LOWER/MID 70S
WITH SOME UPPER 70S POSSIBLE.

A FRONTAL BOUNDARY WILL MOVE ACROSS THE AREA LATE MONDAY NIGHT INTO
TUESDAY...SHIFTING WINDS NORTH/NORTHEAST. HIGHS STILL IN THE 80S AND
WITH DEWPOINTS IN THE 70S POOLING AHEAD OF THIS FRONT WILL LIKELY BE
SUFFICIENT FOR SOME THUNDERSTORM DEVELOPMENT WHICH LOOKS MORE
SCATTERED FROM THIS DISTANCE. THIS ACTIVITY WOULD LIKELY DISSIPATE
WITH SUNSET TUESDAY EVENING. HIGH PRESSURE MOVING ACROSS THE
NORTHERN LAKES WEDNESDAY/WEDNESDAY NIGHT WILL THEN INCREASE THE
NORTHERLY GRADIENT OFF THE LAKE WITH HIGHS DROPPING BACK INTO THE
LOWER 80S...LIKELY ONLY 70S NEAR THE LAKE. WEDNESDAY LOOKS MAINLY
DRY WITH PERHAPS ISOLATED ACTIVITY IN THE AFTERNOON BUT AS ANOTHER
WAVE MOVES NORTHEAST AS THE UPPER RIDGE BUILDS BACK TOWARD THE
AREA WEDNESDAY NIGHT INTO THURSDAY...THERE WILL BE AT LEAST A
CHANCE OF THUNDERSTORMS.

WHILE THERE REMAINS SOME CONSISTENCY BETWEEN THE GFS/ECMWF FOR LATE
NEXT WEEK INTO NEXT WEEKEND FOR A POTENTIAL WARM UP...CONVECTIVE
TRENDS AND THEIR OUTFLOW/CLOUD COVER WILL ALL BE FACTORS REGARDING
HOW WARM TEMPS GET. ONLY HAVE HIGHS IN THE MID/UPPER 80S BUT IT WILL
BE ANOTHER PERIOD TO WATCH AS DEWPOINTS WILL RETURN TO THE 70S. CMS

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 00Z...

* MVFR AND LIKELY IFR CIGS DEVELOP TONIGHT...THEN LIFT SCATTER OUT
  SUNDAY MORNING
* LIGHT FOG WITH MVFR VSBY LIKELY OVERNIGHT INTO EARLY
  SUNDAY...CHANCE OF IFR VSBY
* SLIGHT CHANCE OF TSRA VIRTUALLY ANYTIME NEXT 30 HOURS...BUT
  CHANCES APPEAR TOO LOW TO INCLUDE IN TAFS

IZZI

//DISCUSSION...UPDATED 00Z...

WARM FRONT WILL FESTER MAINLY TO THE SOUTHWEST OF THE TERMINALS
NEXT 24-30 HOURS. SHRA/TSRA WILL OCCASIONALLY FLARE UP NEAR
FRONT...THOUGH ACTIVITY TONIGHT APPEARS LIKELY TO REMAIN MAINLY
SOUTH OF TERMINALS. CANNOT RULE OUT ISOLD DEVELOPMENT SUNDAY
AFTERNOON...BUT BETTER CHANCES SUNDAY AFTERNOON APPEAR TO LIE WELL
TO THE NORTHWEST OVER WISCONSIN AND MINNESOTA. THESE TSRA LOOK TO
POSE A THREAT TO THE TERMINALS SUNDAY NIGHT...MOST LIKELY JUST
BEYOND THE 30 HOUR TAF CYCLE FOR ORD. INCREASINGLY MOIST AIR
ATTEMPTING TO OVER RUN THE FRONT SHOULD ALLOW STRATUS TO DEVELOP
TONIGHT WITH GUIDANCE IN GOOD AGREEMENT ON CIGS DROPPING TO IFR
WITH MVFR TO POTENTIAL IFR VSBYS IN LIGHT FOG. ANTICIPATE DIURNAL
IMPROVEMENT TO THE CIGS/VSBY SUNDAY MORNING...THOUGH LIGHT WINDS
OFF THE LAKE COULD KEEP SOME LIGHT FOG/IFR STRATUS RIGHT NEAR THE
LAKE...POTENTIALLY INCLUDING GYY.

IZZI

//ORD AND MDW CONFIDENCE...UPDATED 00Z...

* MEDIUM-HIGH CONFIDENCE IN GENERAL CIG/VSBY TRENDS...LOWER
  CONFIDENCE IN PRECISE HEIGHTS AND TIMING
* MEDIUM CONFIDENCE IN TAFS REMAINING LARGELY DRY
* HIGH CONFIDENCE IN LIGHT WINDS THROUGH PERIOD...MEDIUM-HIGH
  CONFIDENCE IN MAINLY EASTERLY DIRECTION FROM WHAT LITTLE WIND
  THERE IS SUNDAY.

IZZI

//OUTLOOK FOR ORD/MDW FOR 12Z MONDAY-12Z SATURDAY...UPDATED 00Z...

MONDAY...ONE OR TWO PERIODS OF TSRA...POSSIBLY SEVERE. LIKELY VFR
OUTSIDE OF ANY TSRA ACTIVITY.

TUESDAY...CHANCE OF SHRA/TSRA...OTHERWISE VFR.

WEDNESDAY AND THURSDAY...PRIMARILY VFR.

FRIDAY...CHANCE OF SHRA/TSRA...OTHERWISE VFR.

IZZI

&&

.MARINE...

300 PM...HIGH PRESSURE CENTERED OVER THE SOUTHERN LAKES AND OHIO
RIVER VALLEY WILL MOVE EAST TO THE MID ATLANTIC SUNDAY WITH A WEAKER
RIDGE OF HIGH PRESSURE EXTENDING ACROSS THE NORTHERN LAKES REGION
INTO SUNDAY EVENING. LOW PRESSURE WILL MOVE FROM THE UPPER MIDWEST
MONDAY MORNING TO THE SOUTHERN LAKES REGION TUESDAY. AS THIS LOW
MOVES EAST TUESDAY NIGHT...HIGH PRESSURE WILL BUILD ACROSS ONTARIO
AND INTO THE NORTHERN LAKES REGION WEDNESDAY. A TIGHTER GRADIENT
WILL DEVELOP AHEAD OF THIS HIGH WITH NORTHERLY WINDS 10-20 KTS
POSSIBLE TUESDAY NIGHT. AS THE HIGH SLOWLY MOVES EAST TO QUEBEC BY
THURSDAY...WINDS WILL TURN BACK SOUTHEASTERLY.

AS HIGHER DEWPOINTS BEGIN TO SPREAD NORTH ACROSS THE LAKE TONIGHT
AND CONTINUE THROUGH MONDAY...AREAS OF FOG WILL BE POSSIBLE. LOW
CONFIDENCE REGARDING HOW WIDESPREAD OR DENSE THE FOG MAY BECOME...
BUT DENSE FOG WILL BE POSSIBLE. CMS

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jul 11, 4:05 PM CDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
405 PM CDT SAT JUL 11 2015

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
122115-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
405 PM CDT SAT JUL 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  ISOLATED THUNDERSTORMS...WHICH MAY PRODUCE:

   OCCASIONAL CLOUD TO GROUND LIGHTNING.
   LOCALLY HEAVY RAINFALL WHICH COULD PRODUCE FLOODING.
   ISOLATED WIND GUSTS UP TO 60 MPH.

  AREAS AFFECTED AND TIMING:

  ISOLATED THUNDERSTORMS WILL MOVE ACROSS AREAS GENERALLY
  SOUTH OF A PONTIAC TO RENSSELAER LINE THROUGH EARLY THIS
  EVENING. ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS MAY
  DEVELOP LATE THIS EVENING AND TONIGHT MAINLY ALONG AND SOUTH
  OF THE INTERSTATE 80 CORRIDOR.

  DISCUSSION:

  AN AREA OF STRONG STORMS OVER CENTRAL ILLINOIS WILL MOVE
  EAST ACROSS SOUTHERN FORD...IROQUOIS AND BENTON COUNTIES
  BY EARLY THIS EVENING. THESE STORMS MAY BE CAPABLE OF
  PRODUCING DAMAGING WIND GUSTS...THOUGH THE GREATEST THREAT
  IS EXPECTED TO REMAIN JUST SOUTH OF THE OUTLOOK AREA.
  ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP
  LATER TONIGHT AS A WARM FRONT LIFTS NORTH TOWARD THE AREA.
  LOCALLY HEAVY RAINFALL WOULD BE POSSIBLE WITH OVERNIGHT
  THUNDERSTORMS.

PORTIONS OF THE ILLINOIS...IROQUOIS...VERMILLION AND KANKAKEE
RIVERS...AND SUGAR CREEK REMAIN IN FLOOD.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS SUNDAY THROUGH
SATURDAY. SOME OF THE THUNDERSTORMS LATE SUNDAY INTO MONDAY MAY
BECOME STRONG TO SEVERE...WITH THE POTENTIAL FOR TORRENTIAL
RAINFALL AND FLASH FLOODING. THE MAIN SEVERE THREATS LATE
SUNDAY INTO SUNDAY NIGHT ARE EXPECTED TO BE DAMAGING WIND GUSTS
AND LARGE HAIL. ON MONDAY INTO MONDAY NIGHT...DAMAGING WIND GUSTS
AND LARGE HAIL ARE THE MAIN THREATS...BUT A FEW TORNADOES ARE
POSSIBLE.

PORTIONS OF THE ILLINOIS...IROQUOIS...VERMILLION AND KANKAKEE
RIVERS...AND SUGAR CREEK REMAIN IN FLOOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT...
THOUGH ANY HEAVY RAINFALL REPORTS ARE WELCOME.

&&

LMZ740>745-122115-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
405 PM CDT SAT JUL 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS SUNDAY THROUGH
SATURDAY. SOME STORMS MAY BE SEVERE LATE SUNDAY AND SUNDAY
NIGHT...AND AGAIN MONDAY AND MONDAY NIGHT.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-122115-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
405 PM CDT SAT JUL 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT MAINLY ACROSS FAR
SOUTHERN LAKE MICHIGAN

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS SUNDAY THROUGH
TUESDAY...AND AGAIN THURSDAY THROUGH SATURDAY. SOME STORMS MAY
BE SEVERE LATE SUNDAY THROUGH MONDAY NIGHT.

&&

RATZER

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 9:56 PM CDTFlash Flood WarningLOTIroquois6 hr
Jul 11, 10:49 PM CDTRiver Flood WarningLOTLaSalle70 hr
Jul 11, 10:52 PM CDTRiver Flood AdvisoryLOTLivingston56 hr
Jul 11, 10:55 PM CDTRiver Flood WarningLOTIroquois, Kankakee6 days
Jul 11, 10:55 PM CDTRiver Flood WarningLOTIroquois4 days
Jul 12, 2:02 AM CDTRiver Flood WarningLOTLivingston56 hr
Jul 12, 2:03 AM CDTAreal Flood WarningLOTFord, Iroquois, Livingston18 hr
Jul 12, 4:01 AM CDTAreal Flood WarningLOTIroquois16 hr
Jul 12, 2:19 PM CDTFlash Flood WatchLOTBoone, DeKalb, DuPage, Ford, Grundy, Iroquois and 10 more33 hr

Nearby

Flash Flood Warnings in Illinois, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.